Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Women and HIVWomen and HIV
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


SKIN CARE FOR WOMEN
Apr 29, 2002

I`m HIV+ and I`m having problems with my skin.In my face it`s very dry and flaky around my hairline and jaw line.The rest of my face looks as if I have a rash.there are dry patches here and there all my body.I`m getting married soon, how can I clear this up? Should I try using something like cotisone 10.I`m currently not taking any meds.

Response from Dr. Aberg

Seborrheic dermatitis is a dry, flaky, often reddish skin condition that typically affects the scalp and face and is very common in HIV. The treatment of choice is 1% hydrocortisone. Sometimes adding clotrimazole cream helps. Clotrimazole is an antifungal but works in this case as an anti-inflammatory agent. After the dermatitis has cleared, you can usually use the hydrocortisone cream twice a week to keep it under control. Depending on what your CD4 count and viral load are, you may want to consider starting antiretroviral therapy to see if suppressing your viral load and increasing your CD4 count improves your dermatitis.

Congratulations. I wish you a happy marriage!


Previous
pubic hair ulcer
Next
MENIGITIS AND PREGNANCY

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement